Hail, Morgan
- When
- August 4, 2:15 PM EST to 2:20 PM EST
- Where
- Morgan County, Deer Lodge
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.200, -84.750
Quarter-size hail in Deer Lodge.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 4, 9:33 AM EST, 4 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1033 AM EDT THU AUG 4 2005 FORECAST ON TRACK. NO GRIDS UPDATE PLANNED. ZFPMRX TWEAKED FOR MORNING WORDING. .SHORT TERM...(TODAY AND TONIGHT)...HIGH PRESSURE RIDGE OVER MUCH OF THE SOUTHERN U.S. WILL REMAIN IN CONTROL OF THE WEATHER ACROSS THE SOUTHERN APPALACHIAN REGION TODAY. LITTLE CHANGE IN FORECAST WITH CONTINUED STRONG DAYTIME HEATING EXPECTED TO PUSH AFTERNOON HIGHS BACK INTO THE 90S ONCE AGAIN ACROSS MOST VALLEY LOCATIONS. AIR MASS IN PLACE WILL AGAIN BECOME UNSTABLE THIS AFTERNOON. HOWEVER...WITH SUBSIDENCE...WARM TEMPS ALOFT AND NO DECENT CONVECTIVE TRIGGER... EXPECT ANOTHER DAY WITH ONLY A FEW ISOLATED THERMALLY DRIVEN CELLS...MAINLY OVER HIGHER TERRAIN. .LONG TERM...(FRI THROUGH WED)...MODELS IN REASONABLY GOOD AGREEMENT THROUGH THE LONG TERM. WEAK FRONT APPROACHES THE REGION BY THE WEEKEND SHOULD STALL OUT BEFORE PROGRESSING INTO THE AREA. FRONT EVENTUALLY DISSIPATES BUT PROVIDES SOME MOISTURE AND WEAK FOCUS FOR CONVECTION THROUGH MUCH OF THE PERIOD. THUS HAVE CONTINUED CHANCE POPS THROUGH EARLY NEXT WEEK. ANTICIPATE COVERAGE TO GRADUALLY DECREASE TO SEASONAL NORMS BY LATE IN THE PERIOD AS BOUNDARY DISSIPATES AND UPPER SUPPORT WEAKENS AND PULLS NORTHEASTWARD AWAY FROM OUR AREA. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 95 70 92 71 / 10 10 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 94 69 91 70 / 10 10 20 20 OAK RIDGE, TN 95 69 92 70 / 10 10 20 20 TRI CITIES AIRPORT, TN 92 63 90 67 / 10 10 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 515 AM EDT THU AUG 4 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-051000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 515 AM EDT (415 AM CDT) THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
The Knoxville radar (KMRX), 121 km away, was scanning. The volume nearest the first event began at 19:13 UTC.
1 hail. Local standard time, as filed.
Quarter-size hail in Deer Lodge.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470408.